Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 145, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 25, 2016, 5:57 PM EDT for Pike County, Ohio. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 25, 2016, 6:15 PM EDT
- In force
- 18 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pike County, OH
The radar
The Cincinnati radar (KILN), 89 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WUUS51 KILN 252157 RRA SVRILN OHC131-252215- /O.NEW.KILN.SV.W.0145.160725T2157Z-160725T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 557 PM EDT MON JUL 25 2016 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PIKE COUNTY IN SOUTHWESTERN OHIO... * UNTIL 615 PM EDT. * AT 557 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PIKETON... MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WAVERLY CITY...PIKETON...BEAVER...LINN...GIVENS...GERMANY AND LAKE WHITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3897 8280 3902 8308 3910 8308 3914 8279 TIME...MOT...LOC 2157Z 268DEG 35KT 3906 8300 HAIL...<.75IN WIND...60MPH $$ JDR
1 follow-up statement
945 WWUS51 KILN 252207 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 607 PM EDT MON JUL 25 2016 OHC131-252215- /O.CON.KILN.SV.W.0145.000000T0000Z-160725T2215Z/ PIKE OH- 607 PM EDT MON JUL 25 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHEASTERN PIKE COUNTY... AT 607 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIKETON...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WAVERLY CITY...PIKETON...BEAVER...GIVENS...GERMANY AND LINN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3901 8303 3911 8302 3914 8279 3897 8280 TIME...MOT...LOC 2207Z 268DEG 35KT 3906 8287 HAIL...<.75IN WIND...60MPH $$ JDR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:53 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 25, 4:53 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
453 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front will continue to move through the area today. The
front will stall out across Kentucky allowing for continued
thunderstorm chances across this area.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Cold front will continue to work through the area this evening.
Isolated to scattered thunderstorms have developed in advance of
this feature. Cannot rule out a few strong to severe thunderstorms
through early this evening with the main threat being damaging
winds. Brief heavy downpours will also be possible.
Also in advance of the frontal boundary hot and humid conditions
will be present. Although there is some thunderstorm activity heat
index values will continue to be near 100 in some areas across
southern and eastern portions of the forecast area. Due to this
maintained the heat advisory and excessive heat warning for now.
Temperatures will be coolest across northern portions of the
region tonight where there will be less cloud cover and more
cooler air working into the region.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Frontal boundary will stall out across the area for Tuesday. This
will allow for continued thunderstorm chances across mainly
northern Kentucky. This will be largely diurnally driven although
cannot rule out some more isolated activity Tuesday morning and
Tuesday night. Dewpoints will be lower on Tuesday in addition to
lower temperatures. Due to this heat index values will be lower as
well with values in the middle to upper 80s across the north to
the lower 90s across the south closer to the boundary.
Weak upper level disturbance is expected to move through late in
the overnight hours Tuesday night. In addition a weak boundary
will be across the area. Due to this combination expect isolated
to scattered shower and thunderstorm activity. Limited chance
preciptiation chances to near the Interstate 70 corridor closer to
the boundary and upper level support. Due to some uncertainty on
the location of this boundary have a slight chance in across
remainder of the area.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Unsettled weather will work back into the region toward the end of
the work week. The Great Lakes and Ohio Valley region will initially
be located underneath a belt of westerly flow aloft. Thereafter, mid
level energy will dig into the region from the northwest, allowing
deeper moisture to return north ahead of it, along with a greater
risk for showers and thunderstorms.
For Wednesday into Thursday, with a weak left over boundary near the
Ohio River, chance of showers and thunderstorms will be more
relegated in this area. By Friday, with a larger scale trough and
deeper moisture advecting northward, showers and thunderstorms will
increase in coverage.
As we head into the weekend and then into early next week, mid level
trough and moisture will gradually depart to our east. allowing
surface high pressure to build into from the north Sunday into
Monday, bringing a return to dry weather.
Temperatures will show a downward trend into the weekend due to more
clouds and the threat for rain. Highs in the upper 80s to near 90
Wednesday will lower into the lower/mid 80s by the weekend.
Nighttime lows will be mainly in the 60s.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and storms have fired along and downstream of a slowly-
moving boundary parallel to and just east of the I-71 corridor in
Ohio. This boundary will slowly drift S/E thru the afternoon,
allowing the northern terminals of KDAY, KCMH, and KLCK to remain
dry thru 00z Tuesday.
A cold front stretching from MI southwestward through southern IL
will move S/E thru the evening hours, allowing for winds to turn
more northwesterly for the overnight period. Winds will remain
very light overnight, allowing for the possibility of BR/MVFR
VSBYs to develop once again for southern sites of KCVG, KLUK, and
KILN, especially as front may be a bit slower to usher in drier
air for these sites.
VFR conditions are expected after 12z Tuesday as the front stalls
south of the terminals. There exists a little uncertainty as to
how far south the front will progress before stalling. This will
dictate where SHRA/TS development will be possible on Tuesday
afternoon, but still expect coverage to be concentrated south of
southern terminals of KCVG and KLUK.
OUTLOOK...Thunderstorms possible Thursday through Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ055-056-
063>065-070>074-078>082-088.
Excessive Heat Warning until 8 PM EDT this evening for OHZ077.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ066-073>075-
080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...BPP
AVIATION...KCHazardous weather outlook, Jul 25, 10:58 AM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1058 AM EDT MON JUL 25 2016 INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-261500- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY- GREENE- 1058 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA TODAY PROVIDING THE CHANCE FOR A FEW STORMS TO DEVELOP THIS AFTERNOON AND EVENING. A STRONG STORM OR TWO IS POSSIBLE. ADDITIONALLY, HEAT INDEX VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ055-056-063>065-070>074-078>082-088- 261500- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1058 AM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A COLD FRONT WILL APPROACH THE AREA TODAY PROVIDING THE CHANCE FOR STORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WIND BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ077-261500- HAMILTON- 1058 AM EDT MON JUL 25 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A COLD FRONT WILL APPROACH THE AREA TODAY PROVIDING THE CHANCE FOR STORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WIND BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 4:41 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT MON JUL 25 2016
KYZ099-100-OHZ081-252115-
MASON KY-LEWIS KY-ADAMS OH-
441 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...LEWIS AND
SOUTHERN ADAMS COUNTIES UNTIL 515 PM EDT...
AT 441 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
TOLLESBORO...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...VANCEBURG...CONCORD...CAMP DIX...HEAD OF GRASSY...
TOLLESBORO...BLUE CREEK...ROME...SANDY SPRINGS...
RIBOLT AND GLEN SPRINGS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3843 8358 3846 8358 3849 8359 3851 8361
3851 8363 3852 8363 3852 8366 3867 8370
3878 8332 3843 8323 3843 8324 3836 8323
TIME...MOT...LOC 2041Z 266DEG 27KT 3853 8357
JDRLocal storm report, Jul 25, 5:11 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN RIBOLT 38.57N 83.52W
07/25/2016 M1.06 INCH LEWIS KY TRAINED SPOTTER
1.06 INCHES IN PAST 20 MINS. DRIVEWAY UNDERWATER.
&&
MCAMPBELLSpecial weather statement, Jul 25, 5:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 541 PM EDT MON JUL 25 2016 OHZ081-082-088-252230- SCIOTO OH-PIKE OH-ADAMS OH- 541 PM EDT MON JUL 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCIOTO... SOUTHWESTERN PIKE AND NORTHEASTERN ADAMS COUNTIES UNTIL 630 PM EDT... AT 541 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF KINCAID SPRINGS...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... KINCAID SPRINGS...LUCASVILLE...RARDEN...OTWAY...WAKEFIELD... WEST PORTSMOUTH...POPLAR GROVE...LADD...MOUNT JOY...LOMBARDSVILLE... BEAR CREEK...MCDERMOTT AND ELM GROVE. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3895 8339 3910 8327 3896 8287 3873 8305 TIME...MOT...LOC 2141Z 301DEG 20KT 3899 8326 NOVAK
Special weather statement, Jul 25, 5:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT MON JUL 25 2016
OHZ081-252230-
ADAMS OH-
544 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS COUNTY UNTIL 630
PM EDT...
AT 543 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST
UNION...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
WEST UNION...PEEBLES...SEAMAN...CHERRY FORK...BENTONVILLE...
CEDAR MILLS...STATE ROUTE 348 AT STATE ROUTE 125 AND DUNKINSVILLE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3875 8370 3876 8370 3893 8366 3895 8337
3871 8337
TIME...MOT...LOC 2143Z 272DEG 17KT 3884 8361
NOVAKSpecial weather statement, Jul 25, 5:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
553 PM EDT MON JUL 25 2016
OHZ073-082-252230-
ROSS OH-PIKE OH-
553 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS AND EASTERN
PIKE COUNTIES UNTIL 630 PM EDT...
AT 553 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER PIKETON...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
WAVERLY...WAVERLY CITY...PIKETON...BEAVER...LINN...GIVENS...OMEGA...
GERMANY...LAKE WHITE AND PIKE COUNTY AIRPORT.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3917 8277 3917 8278 3897 8280 3902 8309
3918 8305 3920 8276
TIME...MOT...LOC 2153Z 272DEG 17KT 3909 8296
NOVAKLocal storm report, Jul 25, 5:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 5 ENE GEORGETOWN 38.90N 83.82W
07/25/2016 BROWN OH PUBLIC
BARN DAMAGED, WINDOWS SHATTERED, TREES ON DRIVEWAY,
VEHICLE DAMAGED ON RUSSELLVILLE-ARNHEIM RD.
&&
MCAMPBELLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:41 PM EDT | Special Weather Statement | ILN | Scioto | 49 min |
| Jul 25, 5:44 PM EDT | Special Weather Statement | ILN | Adams | 46 min |
| Jul 25, 5:53 PM EDT | Special Weather Statement | ILN | Pike | 37 min |
| Jul 25, 5:57 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 33 min |
| Jul 25, 6:20 PM EDT | Special Weather Statement | ILN | Scioto | 40 min |
| Jul 25, 6:41 PM EDT | Special Weather Statement | ILN | Jackson | 19 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.